Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking utovlan for irregular period. Can I stop taking once I get my period?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5611 Questions
hi I would like to advise please, the last menstrual period was 31 December 2012

3 to 4 days my cycle is every month, 21 day, 19 January. I was spotting I never had a problem from menstruation, I expected menstruation January 26, 2013, from 19 January I spotting only three days, and on January 26th I again spotting for 6 days

doctor prescribed me

utovlan 5 mg 1 tablet 3 times daily I take tablets from January 31, 2013

and waiting for the next menstruation

When I stop taking tablets,do I have a normal period? after finishing the tablets

I got scared because I've never had a problem I'm in pain like I expect menstruation since then as of spotting

I'm not pregnant Doctor has verified Pregnancy Test

thank you XXXXXXXX
Posted Mon, 25 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 7 minutes later
Thank you for your health query.
Could you please let me know for how many days have you been advised to take Utovlan tablets ?
Also, if some other tests like ultrasound etc was performed, or any relevant clinical findings - if present, kindly attach them.
It would help me answer your question better.
Take care, and waiting to hear from you.
Above answer was peer-reviewed by
Follow-up: Taking utovlan for irregular period. Can I stop taking once I get my period? 3 minutes later
only for 10 days
Answered by Dr. Aarti Abraham 38 minutes later
Hello again,
You are experiencing a lighter than normal period, or pre menstrual spotting.
In any case, this is an abnormal period.
Please do not worry, because during the entire reproductive life span of a female, it is normal to experience an irregular period/scanty period at some point of time. If this is an isolated event, there is no cause for worry.
Stress, anxiety, emotional upheavals or any such event frequently interferes with your normal cycles.
Thyroid hormone imbalances trigger scantier periods often.
You are 37, so you could be experiencing some hormonal changes, such as alteration of ratio between estrogen and progesterone, which causes irregular shedding off of the lining of the uterus, resulting in such conditions.
Polycystic ovaries or endometriosis also cause such a picture.
Ideally speaking, you should have a thorough XXXXXXX examination by a gynecologist, and a pelvic ultrasound to rule out pathologies.
You should have your complete blood count done ( to rule out anemia and infections ), thyroid profile, viral markers, liver and renal function tests, and in case the problem persists over the next few cycles also - basic hormones like estrogen, progesterone, FSH, LH etc to pinpoint the abnormality.
Right now, after taking ten days of Norethisterone ( Utovlan ), once you stop the pills, you would have a proper menstrual bleed within 2 - 3 days, and maximum within one week.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Taking utovlan for irregular period. Can I stop taking once I get my period? 6 minutes later
thank you for your advice
Answered by Dr. Aarti Abraham 46 minutes later
You are always welcome, XXXXXXXX.
Thanks for the appreciation.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor